Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2005, 1:52 PM EDT for Jasper County, South Carolina; Effingham County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 1:52 PM EDT (17:52 UTC)
- Expired
- Jun 19, 2005, 2:47 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 35 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 191752 SVRCHS GAC103-SCC053-191845- /O.NEW.KCHS.SV.W.0086.050619T1752Z-050619T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 152 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 245 PM EDT * AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PURYSBURGH...OR ABOUT 12 MILES SOUTHWEST OF RIDGELAND...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HARDEEVILLE... PURYSBURGH AND EBENEZER... STILLWELL... RINCON... VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3236 8099 3244 8106 3235 8132 3219 8111 $$ JPC
2 follow-up statements
000 WWUS52 KCHS 191822 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 222 PM EDT SUN JUN 19 2005 GAC103-SCC053-191845- /O.CON.KCHS.SV.W.0086.000000T0000Z-050619T1845Z/ EFFINGHAM-JASPER- 222 PM EDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR EFFINGHAM AND JASPER COUNTIES... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MORGAN...OR ABOUT 12 MILES SOUTHWEST OF RIDGELAND. THE THIS STORM WAS WAS NEARLY STATIONARY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3236 8099 3244 8106 3235 8132 3219 8111 $$
000 WWUS52 KCHS 191847 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EDT SUN JUN 19 2005 GAC103-SCC053-191857- /O.EXP.KCHS.SV.W.0086.000000T0000Z-050619T1845Z/ EFFINGHAM-JASPER- 247 PM EDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM AND JASPER COUNTIES WILL EXPIRE AT 245 PM EDT... AT 244 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3236 8099 3244 8106 3235 8132 3219 8111 $$ JPC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:40 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 12:40 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EDT SUN JUN 19 2005 .MARINE UPDATE...WILL ISSUE QUICK MARINE UPDATE TO INCRS SPEEDS TO THE 15-20 KT RANGE OVER ALL AREAS...INCLUDING THE HARBOR. DOWNTOWN CHARLESTON OBS HAVE BEEN COMING IN AT 15-20 MPH THE PAST FEW HRS AND AREA BUOYS ARE SUSTAINED 15-20 KT WITH GUSTS 20-25 KT. CHAS HARBOR PILOT BOAT JUST CAME IN WITH A REPORT OF OF 3-5 FEET AND 15-20KT WINDS WITHIN 20NM OF SHORE. WILL RAISE SCEC FOR CHAS HARBOR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, Jun 19, 4:44 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 444 AM EDT SUN JUN 19 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 444 AM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...CONDITIONS ARE FAVORABLE FOR A FEW STRONG OR SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. WIND GUSTS PAST 60 MPH...LARGE HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE WEATHER HAZARDS. PLEASE REFER TO THE DAY ONE CONVECTIVE OUTLOOK AND THE SEVERE WEATHER OUTLOOK ISSUED BY YOUR NATIONAL WEATHER SERVICE IN CHARLESTON FOR ADDITIONAL INFORMATION. .WATERSPOUTS...CONDITIONS ARE SLIGHTLY FAVORABLE FOR WATERSPOUTS ON THE MARINE AREA TODAY. MARINERS SHOULD TAKE IMMEDIATE EVASIVE ACTION IF IN THE VICINITY OF WATERSPOUTS. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...CONDITIONS ARE SLIGHTLY FAVORABLE FOR A FEW STRONG THUNDERSTORMS MONDAY AFTERNOON. GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE WEATHER HAZARDS. PLEASE REFER TO THE LATEST DAY TWO CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. RIVER LEVELS MAY FALL BELOW FLOOD STAGE AT BURTONS FERRY ON WEDNESDAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED TODAY. 33
In the hours before
Special weather statement, Jun 19, 12:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1236 PM EDT SUN JUN 19 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-192200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1236 PM EDT SUN JUN 19 2005 ...ISOLATED SEVERE WEATHER POSSIBLE THIS AFTERNOON... ENERGY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH SUFFICIENT MOISTURE AND A MODERATELY UNSTABLE AIR MASS TO SUPPORT A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. LARGE HAIL IS THE MAIN WEATHER HAZARD WITH COLD TEMPERATURES IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. HOWEVER...THE INTERACTION OF THE SEA BREEZE AND OTHER BOUNDARIES FROM DEVELOPING STORMS...ALONG WITH DIFFERENCES IN WIND AT VARIOUS LEVELS OF THE ATMOSPHERE WILL RESULT IN A FEW OF THE STORMS PRODUCING STRONG AND DAMAGING WINDS. THERE MAY EVEN BE ISOLATED WATERSPOUTS ACROSS THE MARINE AREA AT ANY TIME DURING THE DAY TODAY. IN ADDITION...CLOUD TO GROUND LIGHTNING AND HEAVY RAINS WILL ALSO OCCUR WITH ANY THUNDERSTORM TODAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...YOUR LOCAL TELEVISION OR RADIO FOR FURTHER INFORMATION ON THIS POTENTIALLY DANGEROUS SITUATION. JPC
Special weather statement, Jun 19, 12:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1243 PM EDT SUN JUN 19 2005 SCZ048-191730- BEAUFORT- 1243 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 130 PM EDT... AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF LONGWOOD...OR ABOUT 8 MILES SOUTH OF BEAUFORT...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SCOTT...PORT ROYAL...PARRIS ISLAND...FROGMORE AND BEAUFORT THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Special weather statement, Jun 19, 1:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EDT SUN JUN 19 2005 GAZ118-119-191800- COASTAL CHATHAM-INLAND CHATHAM- 107 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 200 PM EDT... AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EDGEMERE...OR ABOUT 2 MILES SOUTH OF SAVANNAH...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEPAGEVILLE...GORDONSTON... SAVANNAH...FAIRFIELD...THUNDERBOLT...HUNTER ARMY AIRFIELD...UNION JUNCTION AND WHITE BLUFF THROUGH 200 PM EDT. A TRAINED SPOTTER REPORTED PEA SIZE HAIL IN DOWNTOWN SAVANNAH AT 105 PM EDT FROM THIS STORM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Special weather statement, Jun 19, 1:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 116 PM EDT SUN JUN 19 2005 SCZ050-191815- CHARLESTON- 116 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 215 PM EDT... AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER MOUNT PLEASANT...OR ABOUT 5 MILES EAST OF CHARLESTON...MOVING SOUTHWEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ISLE OF PALMS...MOUNT PLEASANT...SULLIVANS ISLAND...DOWNTOWN CHARLESTON...WEST ASHLEY AND JAMES ISLAND THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
Special weather statement, Jun 19, 1:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT SUN JUN 19 2005 SCZ042-043-047-191845- HAMPTON-INLAND COLLETON-INLAND JASPER- 142 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY...JASPER COUNTY AND COLLETON COUNTY THROUGH 245 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SALKEHATCHIE...OR ABOUT 4 MILES NORTH OF YEMASSEE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SALKEHATCHIE...BLAKE... YEMASSEE...BLOUNTVILLE...KRESS...DAVIDSON...MCPHERSONVILLE... BARKERVILLE...EARLY BRANCH AND FECHTIG THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JPC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jun 19, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 36 min |
| Jun 19, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 49 min |
| Jun 19, 2:45 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 39 min |
| Jun 19, 11:30 AM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 19, 1:13 PM EDT | Special Marine Warning | CHS | 92 min | |
| Jun 19, 2:25 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 2:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 19, 3:43 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 3:47 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 19, 4:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 19, 5:24 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.